MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRACOR; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRACOR; BREAST TISSUE MARKER
Catalog Number GMUTC005T
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Reaction (2414)
Date of Event 07/28/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: per the reported event details a marker was deployed into a lymph node.The current ifu states that the gel mark ultracor is intended to radiographically mark breast tissue during a percutaneous biopsy procedure; the marker is not intended for use in lymph nodes.Therefore it is likely that user error contributed to the reported event with the marker deployed in the lymph node.However the definitive root cause for the reported issue with the marker deployed in the breast could not be determined based upon available information.Labeling review: the current instructions for use (ifu) states: warnings: patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant.Do not use in the presence of infection.Precautions: do not use this product if the sterile barrier has been previously opened or if the package is damaged.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post breast tissue marker placement in the right axillary lymph node and breast, the patient alleged fever, pain, infection and a lump around the biopsy site.The patient did not report of medical treatment provided for the reported symptoms.The patient status was not provided.
 
Additional Manufacturer Narrative
Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause for the alleged issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
GELMARK ULTRACOR
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5553071
Report Number2020394-2016-00340
Device Sequence Number16249395
Product Code NEU
UDI-Device Identifier00801741031908
UDI-Public(01)00801741031908(17)150131(10)GMUTC005T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue NumberGMUTC005T
Device Lot NumberVT13M1479
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1